Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Oct 17, 1998, 9:59 PM CDT for Henderson County, Mercer County, Rock Island County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 1998, 9:59 PM CDT (02:59 UTC)
- Expired
- Oct 18, 1998, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henderson County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 180300 FFWMLI ILC011-071-073-131-161-195-180700- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 959 PM CDT SAT OCT 17 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS EXTENDED THE * FLOOD WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS HENDERSON COUNTY IN WEST CENTRAL ILLINOIS HENRY COUNTY ILLINOIS IN NORTHWESTERN ILLINOIS MERCER COUNTY IN NORTHWESTERN ILLINOIS ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS * UNTIL 200 AM CDT * 3-6 INCHES OF RAIN FELL SINCE THIS MORNING. MANY CREEKS... STREAMS...AND LOW-LYING AREAS CONTINUE TO BE UNDERWATER. * RUNOFF FROM THE 3-6 INCHES OF RAIN IN AN AREA FROM OQUAWKA TO STERLING/ROCK FALLS WILL CONTINUE TO CAUSE FLOODING PROBLEMS INTO THE EARLY MORNING HOURS. STREAMS THAT WILL BE ESPECIALLY AFFECTED INCLUDE... COAL CREEK BUREAU CREEK HENDERSON CREEK EDWARDS RIVER POPE CREEK ROCK CREEK AT 915 PM CDT...RT 150 NEAR COAL VALLEY WAS CLOSED BETWEEN RT 6 AND 1ST STREET. AT 820 PM CDT...POPE CREEK WASHED OUT CULVERT ON BLUFF ROAD BETWEEN 47TH AND 50TH AVENUE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. HELGESON &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 7:53 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 17, 7:53 PM CDT, 2 hours 6 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-180553- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 753 PM CDT SAT OCT 17 1998 00Z SURFACE ANALYSIS SHOWED LOW OVER NORTH CENTRAL IA WITH SOME MODERATE PRESSURE FALLS ACROSS NORTHEAST IA INTO WI. IT APPEARS SYSTEM IS BEGINNING TO LIFT OUT PER LATEST IR/WATER VAPOUR LOOP. THIS IS A VERY GOOD THING GIVEN WIDESPREAD HYDRO PROBLEMS TONIGHT. FEW SHRA LOCATED ALONG COLD FRONT IN CENTRAL IA. WILL BE UPDATING PORTIONS OF EASTERN IA ZONES FOR SPOTTY SHRA WITH FRONTAL PASSAGE... THEN WINDY AND COLDER. HELGESON
In the hours before
Local storm report, Oct 17, 8:18 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0705 PM) 7 N ALEDO IL FLOODING
10/17/98 MERCER CAR IN DITCH OF WATER...NO
INJURIESLocal storm report, Oct 17, 8:18 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0705 PM) 7 N ALEDO IL FLOODING
10/17/98 MERCER CAR IN DITCH OF WATER...NO
INJURIESLocal storm report, Oct 17, 8:23 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0820 PM KEITHSBURG IL FLASH FLOODING
10/17/98 MERCER POPE CREEK WASHED OUT CULVERT
BLUFF RD BTWN 47TH & 50TH ST.Local storm report, Oct 17, 8:23 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0820 PM KEITHSBURG IL FLASH FLOODING
10/17/98 MERCER POPE CREEK WASHED OUT CULVERT
BLUFF RD BTWN 47TH & 50TH ST.Local storm report, Oct 17, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0915 PM RT 150 NR COAL VALLEY IL FLASH FLOODING
10/17/98 ROCK ISLAND RT 150 BTWN RT 6 & 1ST ST
CLOSED - UNDER 2 FT OF WATER
TGPLocal storm report, Oct 17, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT SAT OCT 17 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0915 PM RT 150 NR COAL VALLEY IL FLASH FLOODING
10/17/98 ROCK ISLAND RT 150 BTWN RT 6 & 1ST ST
CLOSED - UNDER 2 FT OF WATER
TGPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:59 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Whiteside | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.